Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2000, 7:08 PM CDT for McHenry County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 7:08 PM CDT (00:08 UTC)
- Expired
- Jun 23, 2000, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McHenry County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 240009 SVRBIS NDC049-240100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 708 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 800 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VELVA...OR ABOUT 22 MILES SOUTHEAST OF MINOT...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BERGEN...KARLSRUHE AT 720 PM CDT BALFOUR AT 735 PM CDT DRAKE AT 745 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4808 10100 4786 10096 4787 10031 4810 10035
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:20 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 23, 3:20 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT FRI JUN 23 2000 SATELLITE AND LIGHTNING DATA INDICATE TSTORMS HAVE DEVELOPED FROM THE NORTHEAST CORNER OF NORTH DAKOTA SOUTHWEST TO NEAR MILES CITY. A SECOND AREA OF THUNDERSTORMS ARE JUST NORTH OF THE SOUTH DAKOTA BORDER FROM THE FORT YATES AREA WEST TO BOWMAN. THE THUNDERSTORMS ARE ASSOCIATED WITH AN UPPER LEVEL VORT MAX AND SHOULD MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING. DEWPOINTS ARE GENERALLY BELOW 60 DEGREES AND APPEARS CAPE SHOULD REMAIN BELOW 2000...WHICH WOULD KEEP THE CHANCE OF SEVERE THUNDERSORMS LOW. THE NEXT CHANCE OF TSTORMS WILL BE SATURDAY AFTERNOON. ALL MODELS ARE IN GENERAL AGREEMENT MOVING A TROUGH INTO WESTERN NORTH DAKOTA...INCREASING THE DEWPOINTS OVER WESTERN AND CENTRAL ND...AND BRINGING A SHORTWAVE WITH GOOD LIFTING THROUGH THE AREA. ETA PUTS THE K-INDEX AT 36 AND LOOKS LIKE ANOTHER IN A SERIES OF PRECIPITATION PRODUCERS. SUNDAY LOOKS A LITTLE COOLER AS HIGH PRESSURE MOVES INTO THE AREA. FOR NOW WILL GO WITH PREVIOUS FORECAST AND NOT MENTION PRECIPITATION. BUT WITH COOL AIR ALOFT THERE IS A POTENTIAL FOR AFTERNOON CONVECTION. .BIS...NONE. TSW
In the hours before
Local storm report, Jun 23, 4:15 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
415 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
355 PM 10 MILES SOUTH CROSBY ND DIME SIZE HAIL(.75 INCH)
06/23/00 DIVIDE BY GENERAL PUBLIC
THOMSONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.